As such a dangerous and addictive drug, heroin leads to a number of side effects of symptoms. If you are worried that a loved one is abusing heroin, then it helps to know some of the most common signs. Take a look at some common signs of heroin use and plan how to respond if you recognize these signs.
Signs of Heroin Use Concerning Energy and Lethargy
Heroin is an opioid drug. When you take heroin, it can act as a kind of depressant on the entire body. That means that the body’s functions will start to slow down. When a person is under the influence of heroin, they might be lethargic or sleepy.
Often, someone who uses heroin seems fine until they experience a drastic drop in energy. They might fall asleep or close their eyes halfway through a conversation, for example. You might notice that their sleep cycles are random, or they might never seem fully rested.
Many of the common signs of heroin use are physical or behavioral. However, another way to determine whether someone is using heroin is by looking for drug-related paraphernalia. If you see needles or syringes but the individual doesn’t need them for medical purposes, that might be a red flag.
A few other items commonly associated with heroin use and abuse include the following:
- Burned silver spoons
- Stray shoelaces or shoes that are missing shoelaces
- Aluminum foil with burn marks
- Small plastic baggies with or without white residue
Signs of heroin use can impact users in countless ways. Some of the most problematic changes are not physical but behavioral. When you use heroin, a lot about your personality and your behavior will change.
Someone that used to be friendly and outgoing might become shy and withdrawn. Someone who loved getting dressed up and meeting with friends might stop all grooming and stay at home alone instead. Whenever a person’s behavior changes for seemingly no reason, it is worth exploring the cause. Heroin could be to blame for drastic and unexplained changes to a person’s behavior.
One of the most common physical signs of opioid abuse, including heroin, is pupil constriction. When a person uses heroin, a natural response is for the pupil to constrict. This makes the pupil of the eye look a lot smaller, sometimes as small as a pinpoint. If someone has noticeably smaller pupils, then opiates like heroin are very likely to blame.
Another way that heroin can impact a user physically is when it comes to speech. When a person is under the influence of heroin, they might have trouble speaking properly. They might talk slowly and have a hard time choosing the right words, or their words might be slurred. Often, bystanders think that heroin users are drunk because so many of the symptoms are similar.
Responding to Common Signs of Heroin Use
Because heroin is so addictive, it is likely that a heroin user is also struggling with addiction. If you notice any of these signs of heroin use, then a heroin addiction treatment program is probably the right choice. At AspenRidge Recovery, clients can benefit from a drug detox center as well as ongoing rehab and support programs. Just a few of the many therapies and treatment methods available to clients include:
- Holistic treatment methods
- Group therapy
- Family therapy
- Cognitive behavioral therapy
- Dual diagnosis support
Recognizing the signs of heroin use is the first step in getting a loved one the right treatment. For insurance verification and to learn more about available rehab programs in Lakewood, Colorado, contact AspenRidge Recovery at [DirectNumber].